What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 16, 4:49 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 16, 4:49 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
549 PM EDT Sat Jun 16 2018
.SYNOPSIS...
Weak frontal boundary will dissipate over the CSRA overnight.
High pressure and a building upper level ridge will control the
region for Sunday into late next week. This scenario will keep
chances of mainly afternoon and evening thunderstorms in the
forecast with rising temperatures through late next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
The late afternoon hours are progressing pretty much as
expected. Best coverage of showers and thunderstorms has been in
the CSRA, with much more widely scattered coverage elsewhere.
This trend should continue for the remainder of the late
afternoon and early evening, with the usual but gradual decrease
in coverage after sunset. Still can't rule out an isolated wind
damage report with convection this evening as DCAPES continue
above 1000 J/Kg due to some dry air at mid levels. Little change
to previous forecast.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
Upper level ridge will be centered west of the forecast area on
Sunday. Surface high pressure over the western Atlantic will
continue ridging into the southeastern states. Moderate to strong
instability to develop in the afternoon...so scattered diurnal
convection expected, especially across the CSRA and southern
Midlands. Could also see convection develop along a sea breeze
front as it moves into the eastern Midlands. We have pops in the
20 to 30 percent range during the afternoon and early evening.
The upper level ridge will be centered over the area on Monday
and may result in fewer afternoon and evening thunderstorms.
Models indicated slightly weaker instability with warmer
temperatures aloft. We kept slight chance pops across the
forecast area. Afternoon highs in the low to mid 90s on Sunday
will warm to the mid and even some upper 90s for Monday.
Nighttime lows will be in the low to mid 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The upper level ridge over the region Tuesday should limit
convection with model soundings indicating mid level cap and
weak instability. Warming temperatures with max temps in the mid
to upper 90s. Could see a few locations hit the century mark.
We could have Heat Advisory concerns Tuesday through Thursday
with heat indices approaching 110F. The upper ridge center
shifts to Florida and the Gulf coast region mid to late next
week as an upper trough crosses the northeastern states. The GFS
brings a backdoor into the region Thursday and Friday while the
ECMWF holds the front north of our area. At any rate, both
models indicate increasing moisture and moderate instability for
the end of next week. Afternoon highs are expected to be in the
low to mid 90s Friday and Saturday with lows continuing in the
70s.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Predominantly VFR conditions with scattered diurnal convection.
Convection has cleared the AGS/DNL areas, so thunder has been
removed for the time being. We will keep and eye on convection
in Burke County to see if it tries to sneak westward along the
river, but current thinking is that it will stay far enough away
from those terminals to cause significant problems.
Convection chances for OGB/CAE/CUB for the reminder of the
evening are hovering around 20 percent, which is too low to
introduce into the TAFs.
EXTENDED AVIATION OUTLOOK...Restrictions possible each day in
early morning fog and mainly afternoon and evening
thunderstorms.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, Jun 16, 3:39 AM EST, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
439 AM EDT Sat Jun 16 2018
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
439 AM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and Tonight.
Isolated severe thunderstorms possible late this afternoon and
evening. The main threat will be damaging wind. Large hail is also
possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 4:04 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
504 PM EDT SAT JUN 16 2018
GAZ077-162145-
Burke GA-
504 PM EDT SAT JUN 16 2018
...Strong Thunderstorms Will Impact Portions of central Burke County
Until 545 PM EDT....
At 503 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Sardis to near
Perkins, moving northwest at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of these storms include...
Waynesboro, Sardis and Girard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3293 8179 3293 8181 3295 8182 3294 8183
3295 8186 3292 8196 3292 8205 3306 8222
3310 8184 3301 8162 3300 8162 3291 8176
TIME...MOT...LOC 2103Z 118DEG 17KT 3292 8175 3292 8189
RCSpecial weather statement, Jun 16, 4:21 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
521 PM EDT SAT JUN 16 2018
SCZ031-038-162200-
Clarendon SC-Sumter SC-
521 PM EDT SAT JUN 16 2018
...Strong Thunderstorms Will Impact Portions of northeastern
Clarendon and east central Sumter Counties Until 600 PM EDT....
At 521 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Sardis, or 15 miles west of
Lake City, moving west at 15 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Turbeville, Mayesville and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 95 between mile markers 130 and 144.
LAT...LON 3381 8019 3400 8022 3400 8019 3396 8018
3395 8017 3400 8008 3401 7991 3398 7990
3395 7998 3388 7994 3389 7988 3388 7988
TIME...MOT...LOC 2121Z 077DEG 13KT 3395 8000
RCSpecial weather statement, Jun 16, 4:50 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
550 PM EDT SAT JUN 16 2018
GAZ065-077-162230-
Burke GA-Richmond GA-
550 PM EDT SAT JUN 16 2018
...Strong Thunderstorms Will Impact Portions of Burke and south
central Richmond Counties Until 630 PM EDT....
At 549 PM EDT...National Weather Service doppler radar indicated
several strong thunderstorms over Burke County, moving northwest at
30 mph.
HAZARD...gusty winds 40 to 50 mph, up to penny sized hail and
localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Waynesboro, Hephzibah, Sardis, Midville, Blythe, Keysville, Girard,
Vidette and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3322 8223
3327 8227 3333 8210 3324 8184 3321 8179
3322 8177 3317 8177 3313 8173 3296 8168
3291 8176 3295 8186 3292 8196 3292 8208
3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 2149Z 140DEG 27KT 3309 8196
RCSpecial weather statement, Jun 16, 5:31 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
631 PM EDT SAT JUN 16 2018
GAZ065-077-162300-
Burke GA-Richmond GA-
631 PM EDT SAT JUN 16 2018
...Strong Thunderstorms Will Impact Portions of northwestern Burke
and southwestern Richmond Counties Until 700 PM EDT....
At 631 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Hephzibah, or 12 miles south of Fort Gordon,
moving northwest at 20 mph.
HAZARD...strong winds 45 to 55 mph, up to nickel sized hail and
localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Hephzibah, Blythe, Keysville and Vidette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3303 8229 3308 8229 3315 8227 3323 8223
3327 8226 3327 8229 3330 8231 3331 8234
3343 8218 3321 8187 3299 8228
TIME...MOT...LOC 2231Z 145DEG 16KT 3325 8221
RCLocal storm report, Jun 16, 5:46 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 7 SSE KEYSVILLE 33.15N 82.18W
06/16/2018 BURKE GA 911 CALL CENTER
BURKE COUNTY DISPATCH REPORTED TREES DOWN ON
QUAKER ROAD PAST TAYLOR ROAD. ALSO REPORTS
OF HEAVY RAIN.
&&
DASpecial weather statement, Jun 16, 6:03 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
703 PM EDT SAT JUN 16 2018
SCZ021-027-028-162345-
Fairfield SC-Lexington SC-Richland SC-
703 PM EDT SAT JUN 16 2018
...Strong Thunderstorms Will Impact Portions of south central
Fairfield...central Lexington and northwestern Richland Counties
Until 745 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 702 PM EDT...National Weather Service doppler radar indicated
several strong thunderstorms near Irmo, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Springdale, Dentsville, Oak Grove, St. Andrews, Woodfields, Red Bank,
South Congaree, Pine Ridge, Arcadia Lakes, Woodfield, Fort Jackson,
Five Points, Blythewood and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 56 and 81.
Interstate 26 between mile markers 92 and 117.
Interstate 77 between mile markers 0 and 6, and between mile markers
8 and 29.
LAT...LON 3405 8077 3385 8118 3422 8134 3434 8112
TIME...MOT...LOC 2302Z 327DEG 13KT 3418 8114
RC